my stepson recently started this medication. His mother stated that if he did not take his medicine on time by 5:30 pm daily he could have a stroke. He is on 1mg once daily is what the directions on the bottle say.
Is it possible to have a stroke if you do not take your 1mg of intunive on time? patient is 8yrs old
- 17 Jul 2010 by CLadkins
- 17 Jul 2010
- ischemic stroke, attention-deficit hyperactivity disorder (adhd)
Added 17 Jul 2010:
I guess it would be helpful if I told you that the medication is Intuniv 1mg once daily
What were the warnings and precautions the doctor gave you?
What else does the leaflet say?
Specific Intuniv Warnings and Precautions
SOME SIDE EFFECTS of this medicaton which must be reported to your doctor:
An irregular heart rhythm (arrhythmia)
Signs of low blood pressure, such as dizziness, lightheadedness, or fainting
A slow heart rate
Report side effects of prescription drugs to the FDA. Call 1-800-FDA-1088.
Some PRECAUTIONS and WARNINGS to be aware of with Intuniv include the following:
Intuniv decreases both heart rate and blood pressure. For most children, these changes are too minor to cause any problems. However, this could cause problems for some children, especially those who already have low blood pressure or a slow heart rate.
The doctor should check your child's blood pressure and heart rate before starting the medication, after any dose increases, and periodically thereafter.
Intuniv often causes drowsiness. Make sure teens do not drive or operate heavy machinery until they know exactly how this medication will affect
As you mention usual starting dose of Intuniv is 1 mg, taken once daily. Your child's doctor may gradually increase the amount in increments of no more than 1 mg per week, up to a maximum recommended amount of 4 mg per day.
If your child misses two or more Intuniv doses in a row, contact your child's doctor before giving the child the medication again. The doctor may recommend that your child restart at 1 mg and slowly increase the dose, as was done initially.
I hope I have been of some help... from a caring individual
Thanks for responding... I was merely asking if anyone else had heard of that as a serious side effect... I have read the leaflets and just about every website I can find on intuniv and have not seen that warning. He is not having any symptoms of stroke or any of the heart related side effects, I just merely wanted to prove to my stepson's father that this was NOT in-fact a side effect if the dose isn't taken exactly on time. But, In the event that I am wrong I needed to know that as well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ischemic Stroke - My mom is on an IV drug called Manitol, not sure of spelling, to relieve pressure?
Posted 30 Aug 2009 • 1 answer
Posted 19 Mar 2011 • 1 answer
Posted 20 Oct 2011 • 1 answer
Posted 1 Apr 2013 • 1 answer
Phentermine - I have a friend who is now in the hospital. She experienced what we thought was a TIA?
Posted 5 Jul 2013 • 2 answers